Advertisement

Israel Journal of Mathematics

, Volume 4, Issue 1, pp 11–22 | Cite as

The ergodic theorem for Markov processes

  • S. R. Foguel
Article

Abstract

Most of the material in Sections 4-5-6-8-11 has been published in [4]-[10]. We shall deal with the asymptotical behavior of the iterates of a Markov transition function. Our aim is to generalize the results about the ‘cyclic’ convergence of the iterates of a Markov matrix. Throughout the paper functional analytic methods are used and not probabilistic arguments. The report is self contained, modulo standart results from functional analysis, except for the decomposition into conservative and dissipative parts. Also we assume the existence of an invariant σ finite measure on the conservative part. This has been proved, under some restrictions, by several authors using probabilistic methods.

Keywords

Hilbert Space Markov Process Invariant Measure Ergodic Theorem Finite Measure 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    L. J. Doob,Stochastic processes, Wiley, New York 1953.MATHGoogle Scholar
  2. 2.
    J. Feldman,Subinvariant measures for Markov operators, Duke Math. J.29 (1962), 71–98.MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    ——,Integral kernels and invariant measures for Markov transition functions, Annals Math. Stat.36 (1965), 517–523.Google Scholar
  4. 4.
    S. R. Foguel,Weak and strong convergence for Markov processes, Pacific J. Math.10 (1960), 1221–1234.MATHMathSciNetGoogle Scholar
  5. 5.
    ——,Strongly continuous Markov processes, Pacific J. Math.11 (1961), 879–888.MATHMathSciNetGoogle Scholar
  6. 6.
    ——,Markov processes with stationary measure, Pacific J. Math.12 (1962), 505–510.MATHMathSciNetGoogle Scholar
  7. 7.
    ——,On order preserving contractions, Israel J. Math.1 (1963), 54–59.MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    ——,Powers of a contraction in Hilbert space, Pacific J. Math.13 (1963), 551–562.MATHMathSciNetGoogle Scholar
  9. 9.
    ——,An L p theory for a Markov process with a subinvariant measure, Proc. Amer. Math. Soc.16 (1965), 398–406.MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    ——,Limit theorems for Markov processes. Trans. Amer. Math. Soc.121 (1966), 200–209.MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    B. Sz-Nagy and C. Foias,Sur les contractions de l’espace de Hilbert IV, Acta Sci. Math.21 (1960), 251–259.MATHMathSciNetGoogle Scholar
  12. 12.
    J. Neveu,The calculus of probability, Holden-Day, San Francisco, 1965.MATHGoogle Scholar

Copyright information

© Hebrew University 1966

Authors and Affiliations

  • S. R. Foguel
    • 1
  1. 1.The Hebrew University of JerusalemIsrael

Personalised recommendations